Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair

IMPACT FACTOR 2018: 1.650

CiteScore 2018: 1.49

SCImago Journal Rank (SJR) 2018: 1.422
Source Normalized Impact per Paper (SNIP) 2018: 0.865

Mathematical Citation Quotient (MCQ) 2018: 1.19

See all formats and pricing
More options …
Volume 18, Issue 3


Analyticity and Existence of the Keller–Segel–Navier–Stokes Equations in Critical Besov Spaces

Minghua YangORCID iD: http://orcid.org/0000-0001-7704-2442 / Zunwei FuORCID iD: http://orcid.org/0000-0001-9109-4142 / Suying LiuORCID iD: http://orcid.org/0000-0001-8581-7551
Published Online: 2018-01-20 | DOI: https://doi.org/10.1515/ans-2017-6046


This paper deals with the Cauchy problem to the Keller–Segel model coupled with the incompressible 3-D Navier–Stokes equations. Based on so-called Gevrey regularity estimates, which are motivated by the works of Foias and Temam [20], we prove that the solutions are analytic for a small interval of time with values in a Gevrey class of functions. As a consequence of Gevrey estimates, we particularly imply higher-order derivatives of solutions in Besov and Lebesgue spaces. Moreover, we prove that the existence of a positive constant C~ such that the initial data (u0,n0,c0):=(u0h,u03,n0,c0) satisfy


for certain conditions on p,q and α implies the global existence of solutions with large initial vertical velocity component.

Keywords: Keller–Segel System; Navier–Stokes Equation; Gevrey Regularity; Global Solution; Besov Space

MSC 2010: 35Q30; 35Q335; 76D03; 35E15; 42B37


  • [1]

    H. Bae, Existence and analyticity of Lei–Lin solution to the Navier–Stokes equations, Proc. Amer. Math. Soc. 143 (2015), no. 7, 2887–2892. CrossrefGoogle Scholar

  • [2]

    H. Bae, A. Biswas and E. Tadmor, Analyticity and decay estimates of the Navier–Stokes equations in critical Besov spaces, Arch. Ration. Mech. Anal. 205 (2012), no. 3, 963–991. CrossrefGoogle Scholar

  • [3]

    H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren Math. Wiss. 343, Springer, Heidelberg, 2011. Google Scholar

  • [4]

    A. Biswas, Gevrey regularity for a class of dissipative equations with applications to decay, J. Differential Equations 253 (2012), no. 10, 2739–2764. CrossrefGoogle Scholar

  • [5]

    A. Biswas, V. R. Martinez and P. Silva, On Gevrey regularity of the supercritical SQG equation in critical Besov spaces, J. Funct. Anal. 269 (2015), no. 10, 3083–3119. CrossrefGoogle Scholar

  • [6]

    A. Biswas and D. Swanson, Gevrey regularity of solutions to the 3-D Navier–Stokes equations with weighted lp initial data, Indiana Univ. Math. J. 56 (2007), no. 3, 1157–1188. Google Scholar

  • [7]

    M. Cannone, Harmonic analysis tools for solving the incompressible Navier–Stokes equations, Handbook of Mathematical Fluid Dynamics. Vol. III, North-Holland, Amsterdam (2004), 161–244. Google Scholar

  • [8]

    M. Chae, K. Kang and J. Lee, Existence of smooth solutions to coupled chemotaxis-fluid equations, Discrete Contin. Dyn. Syst. 33 (2013), no. 6, 2271–2297. Google Scholar

  • [9]

    M. Chae, K. Kang and J. Lee, Global existence and temporal decay in Keller–Segel models coupled to fluid equations, Comm. Partial Differential Equations 39 (2014), no. 7, 1205–1235. CrossrefGoogle Scholar

  • [10]

    M. Chae, K. Kang and J. Lee, Asymptotic behaviors of solutions for an aerotaxis model coupled to fluid equations, J. Korean Math. Soc. 53 (2016), no. 1, 127–146. CrossrefGoogle Scholar

  • [11]

    J.-Y. Chemin, Théorèmes d’unicité pour le système de Navier–Stokes tridimensionnel, J. Anal. Math. 77 (1999), 27–50. CrossrefGoogle Scholar

  • [12]

    J.-Y. Chemin, M. Paicu and P. Zhang, Global large solutions to 3-D inhomogeneous Navier–Stokes system with one slow variable, J. Differential Equations 256 (2014), no. 1, 223–252. CrossrefGoogle Scholar

  • [13]

    L. Chen, G. Lu and X. Luo, Boundedness of multi-parameter Fourier multiplier operators on Triebel–Lizorkin and Besov–Lipschitz spaces, Nonlinear Anal. 134 (2016), 55–69. CrossrefGoogle Scholar

  • [14]

    H. J. Choe and B. Lkhagvasuren, Global existence result for chemotaxis Navier–Stokes equations in the critical Besov spaces, J. Math. Anal. Appl. 446 (2017), no. 2, 1415–1426. CrossrefGoogle Scholar

  • [15]

    H. J. Choe, B. Lkhagvasuren and M. Yang, Wellposedness of the Keller–Segel Navier–Stokes equations in the critical Besov spaces, Commun. Pure Appl. Anal. 14 (2015), no. 6, 2453–2464. CrossrefGoogle Scholar

  • [16]

    W. Dai and G. Lu, Lp estimates for multi-linear and multi-parameter pseudo-differential operators, Bull. Soc. Math. France 143 (2015), no. 3, 567–597. Google Scholar

  • [17]

    R. Danchin, Local theory in critical spaces for compressible viscous and heat-conductive gases, Comm. Partial Differential Equations 26 (2001), no. 7–8, 1183–1233. CrossrefGoogle Scholar

  • [18]

    R. Danchin, Fourier analysis methods for PDEs, Lecture Notes (2005).

  • [19]

    R. Duan, A. Lorz and P. Markowich, Global solutions to the coupled chemotaxis-fluid equations, Comm. Partial Differential Equations 35 (2010), no. 9, 1635–1673. CrossrefGoogle Scholar

  • [20]

    C. Foias and R. Temam, Gevrey class regularity for the solutions of the Navier–Stokes equations, J. Funct. Anal. 87 (1989), no. 2, 359–369. CrossrefGoogle Scholar

  • [21]

    H. Fujita and T. Kato, On the Navier–Stokes initial value problem. I, Arch. Ration. Mech. Anal. 16 (1964), 269–315. CrossrefGoogle Scholar

  • [22]

    G. Gui and P. Zhang, Stability to the global large solutions of 3-D Navier–Stokes equations, Adv. Math. 225 (2010), no. 3, 1248–1284. CrossrefGoogle Scholar

  • [23]

    J. Huang, M. Paicu and P. Zhang, Global well-posedness of incompressible inhomogeneous fluid systems with bounded density or non-Lipschitz velocity, Arch. Ration. Mech. Anal. 209 (2013), no. 2, 631–682. CrossrefGoogle Scholar

  • [24]

    J. Jiang, H. Wu and S. Zheng, Global existence and asymptotic behavior of solutions to a chemotaxis-fluid system on general bounded domains, Asymptot. Anal. 92 (2015), no. 3–4, 249–258. Google Scholar

  • [25]

    T. Kato, Strong Lp-solutions of the Navier–Stokes equation in 𝐑m, with applications to weak solutions, Math. Z. 187 (1984), no. 4, 471–480. Google Scholar

  • [26]

    H. Koch and D. Tataru, Well-posedness for the Navier–Stokes equations, Adv. Math. 157 (2001), no. 1, 22–35. CrossrefGoogle Scholar

  • [27]

    H. Kozono and M. Yamazaki, Semilinear heat equations and the Navier–Stokes equation with distributions in new function spaces as initial data, Comm. Partial Differential Equations 19 (1994), 959–1014. CrossrefGoogle Scholar

  • [28]

    Z. Lei and F. Lin, Global mild solutions of Navier–Stokes equations, Comm. Pure Appl. Math. 64 (2011), no. 9, 1297–1304. CrossrefGoogle Scholar

  • [29]

    J. Leray, Sur le mouvement d’un liquide visqueux emplissant l’espace, Acta Math. 63 (1934), no. 1, 193–248. CrossrefGoogle Scholar

  • [30]

    J.-G. Liu and A. Lorz, A coupled chemotaxis-fluid model: Global existence, Ann. Inst. H. Poincaré Anal. Non Linéaire 28 (2011), no. 5, 643–652. CrossrefGoogle Scholar

  • [31]

    Q. Liu, Gevrey analyticity of solutions to the 3D nematic liquid crystal flows in critical Besov space, Nonlinear Anal. Real World Appl. 31 (2016), 431–451. CrossrefGoogle Scholar

  • [32]

    A. Lorz, Coupled chemotaxis fluid model, Math. Models Methods Appl. Sci. 20 (2010), no. 6, 987–1004. CrossrefGoogle Scholar

  • [33]

    A. Lorz, A coupled Keller–Segel–Stokes model: Global existence for small initial data and blow-up delay, Commun. Math. Sci. 10 (2012), no. 2, 555–574. CrossrefGoogle Scholar

  • [34]

    M. Paicu, Équation anisotrope de Navier–Stokes dans des espaces critiques, Rev. Mat. Iberoam. 21 (2005), no. 1, 179–235. Google Scholar

  • [35]

    M. Paicu and P. Zhang, Global solutions to the 3-D incompressible anisotropic Navier–Stokes system in the critical spaces, Comm. Math. Phys. 307 (2011), no. 3, 713–759. CrossrefGoogle Scholar

  • [36]

    M. Paicu and P. Zhang, Global solutions to the 3-D incompressible inhomogeneous Navier–Stokes system, J. Funct. Anal. 262 (2012), no. 8, 3556–3584. CrossrefGoogle Scholar

  • [37]

    F. Planchon, Sur un inégalité de type Poincaré, C. R. Acad. Sci. Paris Sér. I Math. 330 (2000), no. 1, 21–23. CrossrefGoogle Scholar

  • [38]

    E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Math. Ser. 30, Princeton University Press, Princeton, 1970. Google Scholar

  • [39]

    Y. Tao, Boundedness in a chemotaxis model with oxygen consumption by bacteria, J. Math. Anal. Appl. 381 (2011), no. 2, 521–529. CrossrefGoogle Scholar

  • [40]

    I. Tuval, L. Cisneros, C. Dombrowski, W. Wolgemuth, O. Kessler and E. Goldstein, Bacterial swimming and oxygen transport near contact lines, Proc. Natl. Acad. Sci. USA 102 (2005), no. 7, 2277–2282. CrossrefGoogle Scholar

  • [41]

    B. Wang, Z. Huo, C. Hao and Z. Guo, Harmonic Analysis Method for Nonlinear Evolution Equations. I, World Scientific Publishing, Hackensack, 2011. Google Scholar

  • [42]

    M. Winkler, Global large-data solutions in a chemotaxis-Navier–Stokes system modeling cellular swimming in fluid drops, Comm. Partial Differential Equations 37 (2012), no. 2, 319–351. CrossrefGoogle Scholar

  • [43]

    M. Winkler, Stabilization in a two-dimensional chemotaxis-Navier–Stokes system, Arch. Ration. Mech. Anal. 211 (2014), no. 2, 455–487. CrossrefGoogle Scholar

  • [44]

    M. Winkler, Global weak solutions in a three-dimensional chemotaxis–Navier–Stokes system, Ann. Inst. H. Poincaré Anal. Non Linéaire 33 (2016), no. 5, 1329–1352. CrossrefGoogle Scholar

  • [45]

    J. Xiao, Homothetic variant of fractional Sobolev space with application to Navier–Stokes system, Dyn. Partial Differ. Equ. 4 (2007), no. 3, 227–245. CrossrefGoogle Scholar

  • [46]

    J. Xiao, Homothetic variant of fractional Sobolev space with application to Navier–Stokes system revisited, Dyn. Partial Differ. Equ. 11 (2014), no. 2, 167–181. CrossrefGoogle Scholar

  • [47]

    M. Yang, Z. Fu and J. Sun, Existence and Gevrey regularity for a two-species chemotaxis system in homogeneous Besov spaces, Sci. China Math. 60 (2017), no. 10, 1837–1856. CrossrefGoogle Scholar

  • [48]

    M. Yang and J. Sun, Gevrey regularity and existence of Navier–Stokes–Nernst–Planck–Poisson system in critical Besov spaces, Commun. Pure Appl. Anal. 16 (2017), no. 5, 1617–1639. CrossrefGoogle Scholar

  • [49]

    C. Zhai and T. Zhang, Global well-posedness to the 3-D incompressible inhomogeneous Navier–Stokes equations with a class of large velocity, J. Math. Phys. 56 (2015), no. 9, Article ID 091512. Google Scholar

  • [50]

    Q. Zhang, Local well-posedness for the chemotaxis-Navier–Stokes equations in Besov spaces, Nonlinear Anal. Real World Appl. 17 (2014), 89–100. CrossrefGoogle Scholar

  • [51]

    Q. Zhang and X. Zheng, Global well-posedness for the two-dimensional incompressible chemotaxis-Navier–Stokes equations, SIAM J. Math. Anal. 46 (2014), no. 4, 3078–3105. CrossrefGoogle Scholar

About the article

Received: 2017-03-24

Revised: 2018-01-04

Accepted: 2018-01-07

Published Online: 2018-01-20

Published in Print: 2018-08-01

Funding Source: National Science Foundation

Award identifier / Grant number: 11671185

Award identifier / Grant number: 11771195

Funding Source: Natural Science Foundation of Shandong Province

Award identifier / Grant number: ZR2017MA041

This work was partially supported by NSF of China (grant nos. 11671185, 11771195) and NSF Shandong Province (grant no. ZR2017MA041).

Citation Information: Advanced Nonlinear Studies, Volume 18, Issue 3, Pages 517–535, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2017-6046.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in